I want to tell you a story, today.  This is a sad, but true story about a baby named Wyatt. 

If you saw Wyatt, you'd think he was the happiest little boy in the world.  He had parents who loved him and a big brother that, at the very least, found him entertaining and fun to mess around with.  Yet, one day, Wyatt didn't seem to be feeling well.  His parents took him to his pediatrician, who promptly diagnosed him with an ear infection and prescribed the anti-biotic, Amoxicillin.  Upon taking the normal, prescribed dose of Amoxicillin, Wyatt broke out with a rash on his face.  He also began running a higher temperature.  Worried about their son, Wyatt's parents took him to a San Diego medical facility.  His blood work showed that his liver was failing, so the doctors countered the side effects of the drug with stronger drugs.  Steroids, to be precise, in an effort to kick start his failing immune system.  Well, Wyatt seemed to do OK after that.  He "looked good" and "appeared happy," so he was released from the hospital and sent home.  But his condition quickly worsened.  After returning to the hospital, it was determined that Wyatt's own immune system (designed specifically to protect him) was brutally attacking his liver (one of the many autoimmune disorders).  The decision was made to put Wyatt on a donor list to receive an organ transplant.  He continued to get worse and worse and worse. 

His parents' medical insurance carrier decided to have him transferred to a different hospital "on their list."  The medical doctors from the different facilities disagreed on the course of treatment.  Again, the answer to the problem caused by one drug and clearly not solved by a stronger drug...was to give Wyatt an even stronger drug.  Yet, he continued to get worse.  By that point, he was in such a state of confusion that he could no longer identify his parents.  He was eventually put back on the donor list.  So, in the waning moments of the final hours, his mother made a choice to see if she was a match.  After the extensive process revealed that she was a perfect match, Wyatt's mother and family were given some hope.  Unfortunately, the morning that Wyatt was scheduled for surgery, the medical doctors decided that Wyatt was brain dead and couldn't handle the surgery.  Wyatt is gone. 

The story of baby Wyatt is a sad one.  As I sit here, I am having a hard time finding the words to describe how it makes me feel to know that Wyatt is gone and that his family suffered...and they never had to.  I say that with 100% confidence.  Little Wyatt did not have to die.  Prescribed an anti-biotic for an ear infection...one month later, he's gone.  I want to show you the list of side effects given by drugs.com for Amoxicillin.  They are as follows:

Fever, diarrhea, vomiting, severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bloody stools; confusion; dark urine; fever, chills, or persistent sore throat; red, swollen, blistered, or peeling skin; seizures; severe diarrhea; stomach pain or cramps; unusual bruising or bleeding; vaginal discharge or irritation; yellowing of the skin or eyes.

That's what comes with lowering a fever and making the kid's ear stop hurting.  The scary thing is: those are only the symptoms that we can see...that we can notice...that are on the outside.  Look what it did to his insides.  Liver failure?  You don't see that one listed amongst the side effects, but you do see a noticeable side effect that can go along with it.  Look at the last one: yellowing of the skin and eyes.  You might be familiar with the term "jaundice" - a problem involving the over-production of bilirubin, which the liver plays a key role in.  I mention that because it coincides with the point that I'm about to make: Wyatt is dead because the system failed him.  Our so-called health care system is based entirely around how we feel.  Poor Wyatt is the case in point that how we feel is not as important as how we function.  You can feel great and be dying.  You can feel awful and be perfectly healthy. 

So, Wyatt had an ear infection.  First of all, his immune system was clearly not functioning properly.  Kids are very dynamic...more so than we are.  Healthy kids with strong immune systems don't get ear infections often if at all.  Wyatt wasn't healthy to begin with.  But he felt good.  He appeared happy, so the system says "he's ok."  At the first sign of a symptom...his ear hurts, he's running a fever...he becomes eligible to use the system.  Never mind that his ear is inflamed for a purpose and his body temperature rose above "normal" for a purpose.  Those are part of the body's way of fighting infection.  Remember my leg?  http://www.atlas4wellness.com/reflecting.htm - I got bit by a spider.  My leg got infected.  It inflamed the area and I had a fever.  I just let my body do its thing.  Didn't take anything.  It healed in a week.  Wyatt's parents did not know that "leaving well enough alone" was an option.  So, he was given the anti-biotic, which fought the bacteria but also further weakened his immune response.  Then, the "rare" side effects kicked in.  With an already improperly functioning immune system working against him, the drug hit him hard.  It wreaked havoc on the inside - where it matters most.  His liver took the brunt of it.  Quietly, his immune system was getting a whole lot of the wrong signals. 

They put him on a stronger medication to boost his liver function, but only temporarily masked the problem.  Once he started to "look" and "feel" better - based on the system's standards - he was cleared to go.  The band-aid drug didn't solve the real problem, though.  Wyatt's immune system and other internal organs were having a really difficult time properly communicating with his brain.  His body was literally going haywire.  Is there a more logical explanation for what followed?  His immune system unleashed a full on attack that shut down his liver.  It had reached a point where medicine could seemingly do nothing more for him...that is until his insurance carrier decided that to send him to "one of the top hospitals in the country" (according to a magazine).  They weren't going to cover the transplant at the one hospital.  The system failed him again.  And then it failed him again when the doctors at the new hospital decided more drugs was the answer.  More powerful drugs!  They did nothing.  Like putting new oil into an engine that had already seized up from a lack of it. 

Between 180,000 and 784,000 people per year die from adverse drug reactions.  It is said that only 5-20% are even reported.  Wyatt didn't die of an adverse drug reaction.  He died of liver failure.  Right?

Don't do this to your kids, people.  For your kids, don't do it to yourselves.  You may not understand, yet, that upper cervical care reconnects the communication between the brain and the organs, all of which are completely dependent upon the brainstem's ability to route that communication.  I understand that you may not, yet, understand.  I've been there.  But you'll have a happier and healthier family if you just understand the flaws of the current system and gain an understanding that your body was designed to fight off sickness and disease...just let it.  Wyatt would've still had problems because his system was clearly out of whack, but he wouldn't have died a month after being diagnosed with something as simple as an ear infection.

I ask that you take the next few minutes to watch the following video clip: http://www.youtube.com/watch?v=bKMJ4T2KZtw - see Wyatt's story - tell people his story.  We don't know him.  We never will.  But we owe him that much...

Thinking good things for Wyatt's family...and for all of you, as always,

Dr. Chad

PS - for more information about upper cervical care for kids, specifically in regards to ear infections - see the following: http://www.atlas4wellness.com/ear%20infections.htm